MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT351416
Medical Device Problem Codes Obstruction of Flow (2423); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Ruptured Aneurysm (4436); Reduced Blood Flow (4598)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.Code c20: a review of the manufacturing records for the device is going to be conducted.The device remains implanted and is not available for analysis.Images were provided for analysis.Investigation is in process.Further information will be provided.Please note that the complaint is reported due to the kink blocked flow after the implant.Reportedly, the patient had a pre-existing rupture and the patient's death was not attributed to the gore device.Additionally, according to the physician, it was very unlikely that the excluder device caused to the cardiac arrest.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On august 30, 2023, the mexico sanitary representative was aware that on (b)(6) 2023 there was a ruptured abdominal aneurysm in the (b)(6) and the devices were prepared to assist the case scheduled on (b)(6) 2023.According to the information provided by the fsa, everything went smooth in the procedure, that all gore® excluder® aaa endoprostheses deployed well and no resistance was ever observed.A final control angiogram was performed, and the results seems apparently successful.After around 30 min, while taking images and discussing final thoughts the patient had cardiac arrest.They performed angiogram and it seemed that the rlt351416 device looked ¿funny¿ as ¿accordion¿ in the contralateral gate/ipsilateral side zone, after the flow divider, and they tried to balloon that zone in kissing technique with the bard atlas balloons and it looked better.While doing this, the patient went to cardiac arrest several times and after the 4-5 time, the patient died.The physician mentioned that was very unlikely that the excluder device caused the cardiac arrest, but the physician was a little confused by the way the devise looked in the images.The physician looked of the device after the cardiac arrest.The physician was unknown about the cause of the device kinking.Reportedly, there was no vessel obstruction from the bent.The physician did not mention a calcification or any anatomical issues at the treated area.They didn't save the catheters and handles since it was way after and since everything went well, they started to clean the room.Images were provided to gore for analysis.
 
Additional Manufacturer Narrative
B5: imaging evaluation was added.H6: code c19- a review of the manufacturing records for the device verified the lot met all pre-release specifications.The device remains implanted and is not available for investigation.Please note that the complaint is reported due to the kink blocked flow after the implant.Reportedly, the patient had a pre-existing rupture and the patient's death was not attributed to the gore device.Additionally, according to the physician, it was very unlikely that the excluder device caused to the cardiac arrest.According to the imaging evaluation, the device appears to be misshapen.On the video¿s provided, unable to confirm that there were no anatomical issues before deployment.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include, but are not limited to occlusion of device or native vessel.Per ifu, additional considerations for patient selection include but are not limited to: patient¿s anatomical suitability for endovascular repair.The safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in the following patient populations: ruptured aneurysms.
 
Additional Manufacturer Narrative
H.6.Code c20: a review of the manufacturing records for the device is going to be conducted.The device remains implanted and is not available for analysis.Images were provided for analysis.Investigation is in process.Further information will be provided.Please note that the complaint is reported due to the kink blocked flow after the implant.Reportedly, the patient had a pre-existing rupture and the patient's death was not attributed to the gore device.Additionally, according to the physician, it was very unlikely that the excluder device caused to the cardiac arrest.A2: age was updated.A4: weight was updated.B7: medical history was updated.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17696139
Report Number3007284313-2023-02745
Device Sequence Number11424916
Product Code MIH
UDI-Device Identifier00733132618484
UDI-Public00733132618484
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Catalogue NumberRLT351416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer09/08/2023
09/14/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date09/11/2023
09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age48 YR
Patient SexMale
Patient Weight89 KG